MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 7MMX22MMX120CM; ILIAC COVERED STENT, ARTERIAL

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT SYSTEM, 7MMX22MMX120CM; ILIAC COVERED STENT, ARTERIAL
Model Number 42722
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The stent slipped off of the balloon and the physician was able to remove the loose stent out of the patient without any adverse patient outcome.
 
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of our investigation.
 
Additional Manufacturer Narrative
This complaint reports that an icast 7mmx22mm stent (p/n: 42722, l/n: 514908) dislodged from the deployment system during an sma stenting procedure.The loose stent was able to be removed without any further harm to the patient.Additional information received stated that the icast was being used in conjunction with a cook zenit alpha 1 graft, which does not have any fenestrations (although the user stated the stent was placed through fenestration ring of the endograft).They used a cook high flex ansel sheath (either a 6 or 7 fr).After reaching the sma, the catheter needed to be withdrawn back into the sheath.The user was attempting to pass the stent up through the iliac and then turn into a downward angle through a custom cut fenestration in the endograft into the sma.While they stated the anatomy was not tortuous, this final turn would have been a very acute angle.No operative notes or fluoroscopic images were provided from the procedure.The icast device was not returned for evaluation, and no pictures were provided.Therefore, the complaint cannot be confirmed.A review of the device history records was conducted for the icast covered stent lot.The review found that the product met all quality and performance requirements and that there were no non-conformance's.There is no indication that a design, manufacturing specification, test method, manufacturing process, equipment or raw material was the cause of the complaint.A recurring lot number query was conducted for l/n: 514908 and there have been no other complaints related to this complaint description for this production lot of finished goods.An historical review of capa and ncr¿s was conducted, which did not identify any issues directly related to the complaint.A complaint history review did identify several related complaints involving stent dislodgement, which none of them were found to be related to the stent.Most cases involve attempts to pull back the icast device into the introducer sheath pushing the stent off the balloon.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The most likely cause of this complaint is a combination of factors of the context of the procedure.The acute angle of the target vessel through a custom fenestration could very well have caused enough friction to the passing stent to have dislodged it, especially since the deployment system had to be partially withdrawn back at least once while attempting to position the stent properly.In addition, the user seemed uncertain of the sheath size that was used.They reported that it was either a 6 or 7 fr.If a 6fr introducer sheath were used it would explain the difficulties experienced during the procedures as the icast 7mm x 22mm catheter is to be placed through a 7fr introducer sheath as indicated on the product label.The endograft used in the case was a cook alpha 1 graft.This graft is not provided from the manufacturer with a fenestration ring to access the renal, sma or celiac arteries.In this regard the endograft was likely modified as the response from the complainant states that the catheter had been placed through a fenestration ring of the endograft.If this is the case it is very possible that the stent became dislodged on the fenestration ring of the graft, however based on the information provided this cannot be confirmed and the root cause of this complaint is impossible to define.
 
Event or Problem Description
N/a.

Brand Name
ICAST COVERED STENT SYSTEM, 7MMX22MMX120CM
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21909385
Report Number3011175548-2025-000003
Device Sequence Number15652248
Product Code PRL
UDI-Device Identifier00650862427226
UDI-Public(01)00650862427226(17)271025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42722
Device Catalogue Number42722
Device Lot Number514908
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZENIT ALPHA 1.
Patient Age79 YR
Patient SexMale